CSN Login
Members Online: 13

You are here

Beginning Stages of hair loss...painful!!

dreamer925
Posts: 19
Joined: Oct 2005

Help!! My hair is starting to fall out from chemo and it is extremely painful. Does any one out there have any suggestions as to how to make this a bit more bearable? As it stands now, my scalp feels like it has a million little cuts on it and it hurts to even touch my hair. I have already cut it very, very short. It has just started to fall out. Also, does it hurt after it all falls out?

Plymouthean's picture
Plymouthean
Posts: 264
Joined: Jan 2004

When I lost (most of) my hair, during chemo, I, too, had a sensitive scalp. I found that a product called Aquaphor, available over the counter, helped. It seems to keep the scalp moist and free from itching. Lanacane, another otc remedy has a mild pain killer in it. It is used for sunburn, minor irritations, etc. Ask the doctor before using anything other than Aquaphor or petroleum jelly, because any chemicals in the product might interact with the chemo. Finlly, don't wait until your next visit to the doctor, - call him on the telephone and ask about the situation. There's a remedy for just about every side effect, and the doctor should be able to suggest one for you. Good luck. Ernie

sabrina478
Posts: 1
Joined: Jan 2006

my hair totaly gone is driving me batty not pain just the itch

Subscribe to Comments for "Beginning Stages of hair loss...painful!!"